Wednesday, September 15, 2010

Good news.

Everybody needs a little these days, right?

I (me) finally found the cause of my illness; which has kept me >50% bedridden for many months.

Good ol' overmedication.

I really don't blame the docs (exactly).  But shortly after my bellyache posts here, and right after one of my docs prescribed a new drug to add to my list; I decided I really needed to go back to square one, and find out what my unmedicated symptoms might be.

So I took what the docs call a "drug holiday", which they chuckle about when they mention it.  A holiday from drugs, not on them.

I quit.  Not cold turkey, but tapering off; and I told the docs after I'd done it.

After 2 months of letting them all clear out of my systems- holy fecal material - I'm well.

Or at least back to my old complaints, not the new ones that were so debilitating.

So those thousands of you who have been losing sleep worrying about me- all the worry vibes seem to have worked, and I'm back to my quasi-normal self.

:-)

The rebound effect, though is fierce.  There's a shipload of work that's been waiting for me, so I'm like, um, really busy.  On the road, at the moment, visiting, talking, looking.

But smiling.

15 comments:

jimmycrackedcorn said...

Good for you! Bold and brilliant move trying to see how you felt without any meds.

Sandra said...

Yay! That is good news, indeed. May your forward progress continue!

wendyytb said...

Wonderful! Wonderful! Wonderful!

Anonymous said...

Glad to know you're ok. While modern medicine can be good it can also kill us. Only we know our own bodies. We have to be participants in our healthcare and not rely totally on the doctors. My goal is to be not on the "maintenance" drugs that seem to be so prevalent today. We'll see how that goes!

Happy recovery...

Myra

Jodith said...

The same thing happened to my husband. He go to where he could hardly do anything, couldn't think straight, always tired.

Turned out to be a not-so-rare side effect of his BP medication that no one bothered to tell him was a possibility. He changed meds and, as you said, was back to his old maladies which he could live with. We figured it out when he found http://askapatient.com . It's a site where patients can self-report side effects to meds. It's been a real help to both of us figuring out if some of our problems might be medication related.

helwen said...

Glad to hear you're doing better!

I've just this summer past been able to get almost completely off of anti-inflammatories (well, aside from green tea), myself. Been cutting way way back on wheat, and that's made a huge difference. Did you know gluten is inflammatory? I didn't :(

Anyway, going to explore some other options, like buckwheat (which, despite the name, is Not a grain). Good thing I was never big on sandwiches :D

Good luck with catching up on everything. Be well.

Heather G

Dea-chan said...

I'm glad you figured it out! You were no-com for so long, it was getting me worried.

Good luck getting ready for winter!

Tameson said...

I'm glad you're feeling better - sometime the side effects are worse than the original symptoms.

When you get a little more caught up on your work I'd love to hear how smidgen is doing. Kindergarten this year? My little one loves to compare notes (she's preschool for the record, smidgen's always one step ahead)

Belinda said...

Great to hear,

It happens so often that drug interactions make our life more difficult that the original complaint.

Kind Regards
Belinda

knutty knitter said...

I've just done the same thing to another one of my BP medications. There is some improvement but I'm not there yet. The last medications really are needed so I won't be going drug free just yet but hopefully I can try something else that may not have the side effects. I only have one tablet left and my asthma stuff which I know doesn't affect me and I also know I can't operate without - I volunteered as a guinea pig a while back and they took me off all meds for a week - I could barely last the distance and even a short flight of stairs looked more like Mt Everest after that :)

Anyhow - three cheers - you are back!!!!

viv in nz

SharleneT said...

Good for you! I had a sister-in-law who literally sat on a couch for ten years because she was so medicated... had two different doctors prescribing for the side effects from the other doctor's prescriptions!... it was ridiculous... at least they're working toward a central database where this won't happen, as much... end result, she went off the meds and outlived everyone else in her family!... come visit when you can...

Sue said...

Yay, phew, thank god and hooray! Nothing like dragging on with some inexplicable malaise to ruin one's ability to enjoy life.

Jennie said...

Glad to hear man! (I see you around the blogosphere, but won't be offended if you don't recognize my name.)

Greenpa said...

Thanks, guys. :-)

tansy said...

happy to hear you are feeling better!